Generalized bounded variation and applications to piecewise monotonic transformations

  • Gerhard Keller


We prove the quasi-compactness of the Perron-Frobenius operator of piecewise monotonic transformations when the inverse of the derivative is Hölder-continuous or, more generally, of bounded p-variation.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Bowen, R.: Equilibrium states and the ergodic theory of Anosov diffeomorphisms. Lecture Notes in Math. 470. Berlin-Heidelberg-New York: Springer 1975Google Scholar
  2. 2.
    Bowen, R.: Bernoulli maps of the interval. Isr. J. Math. 28, 161–168 (1978)Google Scholar
  3. 3.
    Bruneau, M.: Variation totale d'une fonction. Lecture Notes in Math. 413. Berlin-Heidelberg-New York: Springer 1974Google Scholar
  4. 4.
    Denker, M., Keller, G.: Simulations for invariant measures of dynamical systems. PreprintGoogle Scholar
  5. 5.
    Dieudonné, J.: Treatise on analysis, Vol. II. New York: Academic Press 1970Google Scholar
  6. 6.
    Dunford, N., Schwartz, J.T.: Linear operators, Part I. New York: Interscience 1958Google Scholar
  7. 7.
    Hofbauer, F., Keller, G.: Ergodic properties of invariant measures for piecewise monotonic transformations. Math. Z. 180, 119–140 (1982)Google Scholar
  8. 8.
    Hofbauer, F., Keller, G.: Equilibrium states for piecewise monotonic transformations. Ergodic Theory Dyn. Syst. 2, 23–43 (1982)Google Scholar
  9. 9.
    Ionescu-Tulcea, C., Marinescu, G.: Théorie ergodique pour des classes d'opérations non complètement continues. Ann. Math. (2) 52, 140–147 (1950)Google Scholar
  10. 10.
    Lasota, A., Yorke, J.A.: On the existence of invariant measures for piecewise monotonic transformations. Trans. Am. Math. Soc. 186, 481–488 (1973)Google Scholar
  11. 11.
    Oxtoby, J.C.: Measure and category. Graduate texts in Math. Vol.2. Berlin-Heidelberg-New York: Springer 1971Google Scholar
  12. 12.
    Rychlik, M.: Bounded variation and invariant measures. Studia math. 76, 69–80 (1983)Google Scholar
  13. 13.
    Schaefer, H.H.: Topological Vector Spaces. New York: Mac Millan 1966Google Scholar
  14. 14.
    Suquet, P.: Fonctions à variation bornée sur un ouvert de ℝN. Sém. d'Analyse Convexe, Montpellier 1978, Exposé N∘4.Google Scholar
  15. 15.
    Wong, S.: Some metric properties of piecewise monotonic mappings of the unit interval. Trans. Am. Math. Soc. 246, 493–500 (1978)Google Scholar
  16. 16.
    Wong, S.: Hölder continuous derivatives and ergodic theory. J. Lond. Math. Soc. 22, 506–520 (1980)Google Scholar

Copyright information

© Springer-Verlag 1985

Authors and Affiliations

  • Gerhard Keller
    • 1
  1. 1.Institut für Angewandte MathematikUniversität HeidelbergHeidelberg 1Federal Republic of Germany

Personalised recommendations